Ask a Doctor and Get an Answer to Your Medical Question ASAP
This is Dr. David
has he had his testosterone levels checked by blood work?
he could have low testosterone levels.
Yes they have - they were normal
is he on medications for his anxiety?
some anxiety medications can affect sexual function.
Yes he is, citalopram (20mg). We did have a better sex life before he went on those. He has tried to come off before but the doctor put him on other medication which didn't agree with him so he went back on the citalopram.
yes, citalopram can affect sexual function and cause sexual side effects like this.
it is a very common side effect
he might benefit from viagra or cialis or lavitra to help him with erections
also bupropion SR or wellbutrin can help.
here is another good article with many treatment options
thanks for that. Once he is out of this very stressful job, I will encourage him to come off it. He has had problems with ED in a previous relationship, he tried Viagra but he says he didn't work and it upset him further. I will encourage him to try the others. He is very sensitive about it, but also committed to tackling the issue -
read those articles I have given you.
and have him talk to his doctors about the options for therapy.
some of them are over the counter.
gingko biloba and urecholine
let me know if you have other questions.
if done for now, please leave +++ positive feedback below the chat box
you can always reach me as Dr. David if you have other questions.
you might have to scroll down to see the feedback area.
thanks for using JustAnswer.com
do you see the feedback area below?
That's great, in your opinion how much of ED and low drive is psychological and how much is medical? He has always struggled with confidence with sex and had some medical interventions on his penis at an early age which didn't help. Some kind of infection or other. His GP referred him to a sex therapist but she suggested the hypnotherapy which hasn't worked. I think there is someone else she is going to refer him to. He just feels very frustrated with it all so I suppose I can help by keeping on encouraging him to look for answers. It sounds like there are a lot of options we haven't tried yet.
in his situation, most of his problems are coming from his medication citalopram.
yes there are a lot of options to try.
but it sounds like he has a complicated prior past sexual history.
Thanks, XXXXX XXXXX to know about the citalopram. When he came off it before he did it for a week and said his sex drive didn't feel any different, but I suppose it takes longer than a week for the drug to leave the system
yes, it can take several weeks for the medication and sexual side effects to go away
Great, thanks so much, that's very helpful. I will discuss those other options with him and encourage him to come off the citalopram when he can. I think that has answered all my questions. Regards.
you are welcome
don't forget to leave +++ postiive feedback below when done